Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 16, 2006, 12:23 PM CST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 12:23 PM CST (18:23 UTC)
- Expired
- Feb 16, 2006, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 38 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 6 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 161823 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1223 PM CST THU FEB 16 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052- 088>090-170100- /O.NEW.KMEG.WI.Y.0003.060216T1823Z-060217T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 1223 PM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED INTO EARLY THIS EVENING ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:14 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 16, 11:14 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 1114 AM CST THU FEB 16 2006 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES A COLD FRONT ALONG I-44 IN MISSOURI AND OKLAHOMA. SURFACE TEMPERATURES ARE IN THE 60S WITH DEWPOINTS IN THE 50S. 12Z UPPER AIR ANALYSIS DEPICTS 60KT 850MB LOW LEVEL JET AND DECENT UPPER LEVEL DIVERGENCE AT 250 MB. MAIN FORECAST CONCERN THIS AFTERNOON IS SEVERE WEATHER POTENTIAL. MODERATE 700-500 MB LAYER LAPSE RATES AROUND 6.5 C/KM...60KTS 0-6KM BULK SHEAR...MLCAPES AROUND 1200 J/KG...AND 700 MB DEWPOINT DEPRESSIONS AROUND 10C SUGGEST SEVERE WEATHER THREAT IS POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON INTO THE EVENING. AT THIS TIME...THINK THAT CONVECTION WILL FORM INTO A LINE BY EARLY EVENING WITH WIND AS THE PRIMARY SEVERE WEATHER THREAT. CANNOT DISAGREE AT THIS TIME WITH THE SPC DAY1 OUTLOOK...AND PREVIOUS SHIFT/S CONVECTIVE THOUGHTS...BUT WILL DELAY TIMING OF ANY CONVECTION TO MID/LATE AFTERNOON. WILL MAKE SOME ADJUSTMENTS TO SKY COVER/TEMPERATURES/WINDS BASED ON CURRENT TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. .PREV DISCUSSION... (ISSUED 324 AM CST THU FEB 16 2006) DISCUSSION... SURFACE LOW OVER NORTHEAST NEW MEXICO EARLY THIS MORNING. WARM FRONT TO NEAR SGF AND IND. SOUTH WINDS HOLDING TEMPS UP WELL ABOVE NORMAL...WITH TEMPS IN UPPER 50S AND LOWER 60S AT 08Z. DEWPOINTS MAINLY IN THE 50S. PLENTY OF CLOUDS AT 5000-7000 FEET THIS MORNING. SHORT TERM (THROUGH SATURDAY)... THE LOW PRESSURE CENTER OVER NEW MEXICO WILL MOVE NORTHEASTWARD ALONG THE FRONT...AND BE IN NORTHERN INDIANA TONIGHT. THE STORM WILL DRAG A COLD FRONT THROUGH THE MIDSOUTH OVERNIGHT TONIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADVANCE OF THE FRONT. WILL GO CHANCE POPS TODAY. NAM MORE UNSTABLE (800 CAPE AND L.I. OF -3.5) THAN GFS (300 CAPE AND L.I. OF -1). BEST SHEAR WILL BE TO OUR NORTH...BUT SPC HAS ABOUT 75 PERCENT OF OUR CWA OUTLOOKED FOR SLIGHT RISK. WILL MENTION IN HWO BUT NOT ZONES FOR NOW. MOST AREAS WILL BE PUSHING 70 FOR HIGHS TODAY. WOULD NOT BE SHOCKED TO SEE A FEW PLACES IN THE MIDDLE 70S IF THEY GET ENOUGH SUN. APPEARS THAT SURFACE WINDS...SUSTAINED...SHOULD RUN JUST BELOW ADVISORY CRITERIA. FRONT WILL MOVE THROUGH TONIGHT...ABOUT 3 TO 6 HOURS QUICKER THAN RUNS OF 24 HOURS AGO. THIS SHOULD GET FRONT THROUGH ENTIRE CWA BY SUNRISE FRIDAY. LIKELY TO CATEGORICAL POPS FOR OVERNIGHT HOURS. MOS GUIDANCE NOT SHOWING THE RAPID DROP IN TEMPERATURES EXPECTED AFTER THE FROPA. SEEING CONSISTENT 20 DEGREE TEMPERATURE CHANGES ON OPPOSITE SIDES OF THE FRONT. AFTER FRONT MOVES THROUGH CWA...PRECIP CHANCES SHOULD FALL A LITTLE BIT FOR ABOUT 18 TO 24 HOURS. FRIDAY WILL BE QUIET...BUT CLOUDY WITH TEMPS MAINLY IN THE 30S TO MID 40S. ISENTROPIC LIFT BEGINS AGAIN FRIDAY NIGHT. WITH COLD AIR IN PLACE...THIS MEANS WINTRY PRECIPITATION A DEFINITE POSSIBILITY...AT LEAST. WILL GO WITH 40 TO 60 POPS. SURFACE COLD POOL IS SUPPOSEDLY VERY SHALLOW. MODELS AGREE THAT THERE WILL BE A SIGNIFICANT COLD POCKET BETWEEN 850 AND 1000 MB...WITH WARMING ABOVE THAT. SOUNDINGS SUPPORT FREEZING RAIN FOR MUCH OF THE AREA...EXCEPT ABOUT NORTHERN QUARTER OF CWA...WHICH COULD BE ALL SNOW...AND SOUTHERN THIRD...WHICH COULD BE ALL LIQUID. GFS MORE BULLISH ON QPF THAN NAM...WHICH WOULD MEAN SIGNIFICANT PROBLEMS. WITH UNCERTAINTY ABOUT TEMPERATURE AND MOISTURE DISTRIBUTION...WILL HOLD OFF ON WINTER STORM WATCH WITH THIS PACKAGE. A WATCH MAY BE NEEDED LATER IF TRENDS CONTINUE. HIGHS SATURDAY WILL GENERALLY BE IN THE 30S. LONG TERM (SUNDAY AND BEYOND)... COLD FRONT WILL BE ALONG THE GULF COAST STATES ON SUNDAY. AS MOISTURE RIDES UP OVER THE COLD AIR...PRECIPITATION WILL AGAIN BE LIKELY AT TIMES SUNDAY NIGHT THROUGH WEDNESDAY. QPF MAPS INDICATE THIS COULD BE A SIGNIFICANT EVENT AS WELL...WITH SOME OF THE PRECIPITATION FREEZING OR FROZEN BEFORE WARMER AIR MELTS IT. WE FINALLY BEGIN DRYING OUT ON TUESDAY AFTERNOON...WITH ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY. WAGNER && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 16, 3:42 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CST THU FEB 16 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WEST TENNESSEE...THE MISSOURI BOOTHEEL AND EAST ARKANSAS TONIGHT. THE AREA WILL BE NORTH AND WEST OF A LINE FROM SAVANNAH...TO OXFORD AND CLARKSDALE. HAIL AND DAMAGING WINDS WOULD BE THE BIGGEST THREATS TO BE EXPECTED...WITH THE TIME OF GREATEST CONCERN BEING BETWEEN 3 PM AND MIDNIGHT. WINDS MAY ALSO GUST TO AROUND 25 TO 30 MPH WITH A COLD FRONT MOVING THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL MOVE THROUGH THE MIDSOUTH FRIDAY NIGHT...SUNDAY AND MONDAY. TEMPERATURE PROFILES WILL BECOME INCREASINGLY LESS FAVORABLE FOR SEVERE WEATHER...AND MORE FAVORABLE FOR WINTRY PRECIPITATION. THESE BOUTS OF WINTRY WEATHER COULD BE HEAVY ENOUGH TO ALLOW SIGNIFICANT ICING IN PORTIONS OF THE MIDSOUTH...MAINLY ON EXPOSED OBJECTS. MORE INFORMATION WILL BE AVAILABLE ON THE WINTER WEATHER SITUATION IN LATER FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:45 PM CST | Winter Storm Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 24 hr |
| Feb 16, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Randolph | 44 min |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.